MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71423341
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery of legion hinge poly and locking bolt was performed due to an infection.No operative reports are available.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, without the requested clinical information, we are unable to perform a thorough medical investigation.Should any additional medical information be provided this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Infection is a potential complication associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LEGION HK GD MOTION ISRT 11MM SZ 2-3 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9409873
Report Number1020279-2019-04279
Device Sequence Number16720943
Product Code KRO
UDI-Device Identifier00885556031087
UDI-Public00885556031087
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number71423341
Device Catalogue Number71423341
Device Lot Number13MM09499B
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;